Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 7, NWS Omaha, NE

April 2, 200614 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Apr 2, 2006, 3:10 AM CDT for 14 counties in Nebraska. It took effect at Apr 2, 2006, 1:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2006, 3:10 AM CDT (08:10 UTC)
In effect from
Apr 2, 2006, 1:00 PM CDT
Expired
Apr 2, 2006, 3:50 PM CDT
In force
3 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Boone County, NE, Butler County, NE, Colfax County, NE, Gage County, NE, Jefferson County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE

The radar

The Omaha radar (KOAX), 75 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1822 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 020810
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
310 AM CDT SUN APR 2 2006

.STRONG LOW PRESSURE WILL MOVE INTO IOWA TODAY...WITH GUSTY
NORTHWEST WINDS INCREASING IN ITS WAKE THIS AFTERNOON.

NEZ016-017-030>032-042-043-050-051-065-066-078-088-089-021615-
/O.NEW.KOAX.WI.Y.0007.060402T1800Z-060403T0200Z/
ANTELOPE-PIERCE-BOONE-MADISON-STANTON-PLATTE-COLFAX-BUTLER-
SAUNDERS-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...NELIGH...PIERCE...ALBION...NORFOLK...
STANTON...COLUMBUS...SCHUYLER...DAVID CITY...WAHOO...SEWARD...
LINCOLN...CRETE...FAIRBURY...BEATRICE
310 AM CDT SUN APR 2 2006

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO AROUND 30 MPH THIS
AFTERNOON...WITH SOME GUSTS TO 45 MPH POSSIBLE. THE STRONG WINDS
WILL GRADUALLY DECREASE BELOW 30 MPH LATE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KOAX 021643
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1143 AM CDT SUN APR 2 2006

NEZ016-017-030>032-042-043-050-051-065-066-078-088-089-022345-
/O.CON.KOAX.WI.Y.0007.060402T1800Z-060403T0200Z/
ANTELOPE-PIERCE-BOONE-MADISON-STANTON-PLATTE-COLFAX-BUTLER-
SAUNDERS-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...NELIGH...PIERCE...ALBION...NORFOLK...
STANTON...COLUMBUS...SCHUYLER...DAVID CITY...WAHOO...SEWARD...
LINCOLN...CRETE...FAIRBURY...BEATRICE
1143 AM CDT SUN APR 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO AROUND 30 MPH THIS
AFTERNOON...WITH SOME GUSTS TO 45 MPH POSSIBLE. THE STRONG WINDS
WILL GRADUALLY DECREASE BELOW 30 MPH LATE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BG
000 
WWUS73 KOAX 022050
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
350 PM CDT SUN APR 2 2006

NEZ016-017-030>032-042-043-050-051-065-066-078-088-089-022200-
/O.CAN.KOAX.WI.Y.0007.000000T0000Z-060403T0200Z/
ANTELOPE-PIERCE-BOONE-MADISON-STANTON-PLATTE-COLFAX-BUTLER-
SAUNDERS-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...NELIGH...PIERCE...ALBION...NORFOLK...
STANTON...COLUMBUS...SCHUYLER...DAVID CITY...WAHOO...SEWARD...
LINCOLN...CRETE...FAIRBURY...BEATRICE
350 PM CDT SUN APR 2 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY THAT WAS PREVIOUSLY IN EFFECT. WHILE NORTHWEST
WINDS OF 15 TO 30 MPH CAN STILL BE BE EXPECTED TONIGHT...THIS IS
BELOW OFFICIAL WIND ADVISORY CRITERIA. THUS THE WIND ADVISORY HAS
BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 1, 9:43 PM CST, 4 hours 27 minutes earlier.

Area forecast discussion, Apr 1, 9:43 PM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
943 PM CST SAT APR 1 2006

.DISCUSSION...
...SEVERE POTENTIAL THE MAIN CONCERN WITH THIS UPDATE...
MCS TAKING SHAPE OVER CENTRAL KANSAS AND CENTRAL NEBRASKA AND MOVING
EAST AT 35-40 KNOTS.  09Z SUBJECTIVE ANALYSIS HAS SURFACE LOW NEAR
GOODLAND KANSAS...AND WARM FRONT EXTENDING FROM LOW INTO NORTHEAST
KANSAS.  SURFACE DEWPOINTS NORTH OF THE FRONT WERE IN THE 40S WITH
SOUTHEAST FLOW AND WEAK DRY AIR ADVECTION.  00Z TOP AND OAX
SOUNDINGS WERE FAIRLY DRY AND STABLE...WITH OAX CONSIDERABLY DRY AND
STABLE.  DIFFICULT TO REALIZE ANY CAPE VALUES MORE THAN A COUPLE
HUNDRED J/KG WITH WITH A PARCEL VERY ELEVATED...NEAR 800 MB...AND
STILL AROUND 100 J/KG OF CONVECTIVE INHIBITION.  SHEAR VALUES ARE
STRONG WITH LOW LEVEL JET.  LOW LEVEL JET SHOULD AID IN TRANSPORTING
ADDITIONAL MOISTURE INTO EASTERN NEBRASKA AFTER MIDNIGHT...BUT STILL
MARGINAL.

THEREFORE WIDESPREAD RAIN SEEMS APPROPRIATE...BUT CHANCES FOR SEVERE
STORMS DECREASE SUBSTANTIALLY AS STORMS MOVE EAST.  KEPT POPS
HIGH... AND KEPT FLOOD WATCH DUE TO RIVERS ALREADY RUNNING HIGH IN
NORTHEAST NEBRASKA.

NIETFELD

.PREVIOUS DISCUSSION...
ISSUED 257 PM CST SAT APR 1 2006
...SHORT TERM...TONIGHT THRU TUESDAY NIGHT.
MAIN CONCERN IS ACTIVE WEATHER TONIGHT...INCLUDING HEAVY RAIN/FLASH
FLOOD POTENTIAL FOR THE NORTHERN CWA AND POSSIBLE SEVERE STORMS
SOUTHERN CWA. LATEST OBS SHOW LOW LEVEL GULF MOISTURE QUICKLY
SPREADING NORTHWARD THRU OK AND KS. MODELS HANDLING THIS PRETTY WELL.
BOTTOM LINE IS THAT THERE WILL BE PLENTY OF MOISTURE TO TAP INTO
TONIGHT AS STOUT SHORT WAVE ENERGY MOVES ONTO THE PLAINS AND SURFACE
REFLECTION TREKS INTO ERN NEB. BOTH THE NAM AND GFS SHOW PRECIP WATER
VALUES AROUND 1.25 BY MIDNIGHT. ALSO...THE USUALLY DRIER MET MOS IS
PAINTING 12HR QPF VALUES OF 1-2 INCHES BY 12Z SUN OVER THE NORTHER
CWA. AT THIS POINT...LATEST HIRES SOLUTIONS FROM RUC/WRF/MM5/CAPS
INDICATE PCPN DEVELOPING GENERALLY IN SCNTRL NEB/NC KS SOMETIME
TOWARD 9PM TONIGHT AND REACHING THE WESTERN CWA AROUND...OR JUST
BEFORE MIDNIGHT. GIVEN RECENT TORRENTIAL RAINFALL THAT DUMPED UP TO
2.5 INCHES UP NORTH WITH THE PREVIOUS SYSTEM...THINK THE GROUND MAY
BE MORE RESISTANT TO ABSORBING ADDITIONAL MOISTURE SO SOON...THUS
POSTING A FLASH FLOOD WATCH SEEMS WARRANTED. WILL THEREFORE CARRY A
HEADLINE THROUGH 18Z SUN.

AS FOR THE SOUTHERN CWA...CANNOT RULE OUT SOME HAILERS DEVELOPING
LATE THIS EVENING....WITH INCREASING MID-LEVEL LAPSE RATES SITTING
ATOP WELL DEFINED BNDRY LYR THETA-E AXIS. FAVORABLE WET-BULB ZERO
HEIGHTS PROGGED THROUGH THE NIGHT ALSO POINT TO A POTENTIAL LARGE
HAIL THREAT. RAIN/THUNDER CHANCES CONTINUE ON SUNDAY AS WRAP
AROUND PCPN FILTERS INTO THE CWA. BY SUNDAY NIGHT THE SYSTEM SHOULD
BE SITUATED NEAR THE GREAT LAKES WITH SUBSIDENCE FILLING IN BEHIND
ACROSS THE NORTHERN AND CENTRAL PLAINS. WILL THEREFORE END POPS BY
MIDNIGHT. UPPER RIDGE PREVAILS MONDAY AND TUESDAY...TRANSLATING TO
DRY WEATHER.

.LONG TERM...WEDNESDAY THRU SATURDAY.
SIGNIFICANT SHORTWAVE TROF WL MOVE ON SHORE BY THE BEGINNING OF THE
PERIOD AND WILL QUICKLY PROGRESS EWD. THIS WILL INDUCE STRONG
CYCLOGENESIS ACROSS THE HIGH PLAINS REGION ON WEDNESDAY. ABUNDANT
MOISTURE FROM OPEN GULF WILL BE ADVECTED INTO THE PLAINS ON STOUT
LLVL JET. 00Z MODELS HAVE BEEN IN RELATIVELY GOOD AGREEMENT ON TIMING
AND LOCATION...HOWEVER NEW 12Z GFS RUN GIVES BOTH THE UPPER LOW AND
SFC CYCLONE A MORE SOUTHERLY TRACK. BOTTOM LINE IS THAT THIS
CONTINUES TO LOOK LIKE A SIGNIFICANT SEVERE WEATHER EPISODE FOR THE
AREA. THIS SYSTEM SHOULD MOVE EAST OF THE AREA ON FRIDAY WITH WEAK
RIDGING FILLING IN BEHIND.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH IN EFFECT FROM MIDNIGHT TONIGHT
     TILL SUNDAY NOON NEZ011-012-015>018-031>034.

IA...FLOOD WATCH IN EFFECT FROM MIDNIGHT TONIGHT
     TILL SUNDAY NOON IAZ043-055-056.
&&

NIETFELD/DEE/GRIFFIS
Hazardous weather outlook, Apr 1, 11:50 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1150 PM CST SAT APR 1 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-021100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1150 PM CST SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE AREA THROUGHOUT
THE NIGHT.  HOWEVER...SEVERE THUNDERSTORMS ARE NOT LIKELY TONIGHT.
SOME GUSTY WINDS TO 40 MPH MAY BE POSSIBLE AS WELL AS SMALL HAIL.

MORE THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY...MAINLY IN SOUTHWEST
IOWA. THESE STORMS HAVE A BETTER CHANCE OF BECOMING SEVERE...AND MAY
PRODUCE LARGE HAIL AND DAMAGING WINDS...ESPECIALLY FROM LATE MORNING
INTO THE MID AFTERNOON HOURS.

HEAVY RAINS LEADING TO FLOODING WILL BE POSSIBLE OVERNIGHT
TONIGHT MAINLY IN NORTHEAST NEBRASKA...ALONG AND NORTH OF A LINE
FROM ALBION TO TEKAMAH TO HARLAN IOWA. ONCE THE THUNDERSTORMS MOVE
INTO NORTHEAST NEBRASKA...THEY MAY BECOME STATIONARY AND PRODUCE
HEAVY RAIN FOR SEVERAL HOURS. SOME RIVERS AND STREAMS IN NORTHEAST
NEBRASKA ARE ALREADY RUNNING HIGH FROM THE HEAVY RAIN ON THURSDAY
AND FROM RECENT SNOWMELT.

THIS ACTIVE WEATHER IS DUE TO A STRONG AREA OF LOW PRESSURE MOVING
OUT OF THE ROCKIES AND INTO THE PLAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE STORMS WILL BE POSSIBLE AGAIN TUESDAY NIGHT THROUGH THURSDAY
ACROSS ALL OF THE OUTLOOK AREA. ANOTHER POWERFUL LOW PRESSURE
SYSTEM WILL MOVE INTO THE PLAINS BY MID WEEK. CURRENT INDICATIONS
ARE THAT A WIDESPREAD OUTBREAK OF SEVERE WEATHER MAY OCCUR IN THE
CENTRAL PLAINS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT...HOWEVER SPOTTERS
MAY BE NEEDED ON SUNDAY IN SOUTHWEST IOWA. RAINFALL REPORTS WILL ALSO
BE BENEFICIAL TONIGHT AND SUNDAY ACROSS ALL OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

DDN

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 12:15 PM CDTSevere Thunderstorm WarningOAXGage, Johnson30 min

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.